Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 24, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 28, 2016, 4:55 PM EDT for Rockingham County, Stokes County, North Carolina. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2016, 4:55 PM EDT (20:55 UTC)
- Expired
- Apr 28, 2016, 5:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Rockingham County, NC, Stokes County, NC
The radar
The Roanoke radar (KFCX), 83 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 5:15 PM EDT | HAIL 1 | 4 S Madison, NC | QUARTER SIZE HAIL NEAR BELEWS LAKE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 4:21 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.9 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted.
962
WUUS51 KRNK 282055
SVRRNK
NCC157-169-282130-
/O.NEW.KRNK.SV.W.0024.160428T2055Z-160428T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
455 PM EDT THU APR 28 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN STOKES COUNTY IN NORTH CAROLINA...
SOUTHWESTERN ROCKINGHAM COUNTY IN NORTH CAROLINA...
* UNTIL 530 PM EDT
* AT 454 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WALNUT
COVE...MOVING EAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...PUBLIC REPORTED GOLF BALL SIZE HAIL AT CAPELLA AT 430
PM EDT.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MAYODAN...
MADISON...
DILLARD...
MEADOWS...
AND ELLISBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
IF ON OR NEAR BELEWS LAKE...GET AWAY FROM THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3626 7996 3626 8004 3639 8026 3642 7993
3625 7995
TIME...MOT...LOC 2054Z 285DEG 28KT 3633 8015
HAIL...1.75IN
WIND...60MPH
$$
PW2 follow-up statements
720
WWUS51 KRNK 282119
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
519 PM EDT THU APR 28 2016
NCC157-169-282130-
/O.CON.KRNK.SV.W.0024.000000T0000Z-160428T2130Z/
STOKES NC-ROCKINGHAM NC-
519 PM EDT THU APR 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR
SOUTHEASTERN STOKES AND SOUTHWESTERN ROCKINGHAM COUNTIES...
AT 519 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PINE HALL...
MOVING SOUTHEAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...PUBLIC REPORTED GOLF BALL SIZE HAIL EARLIER IN CAPELLA AT
430 PM EDT.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
AND BELEWS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.
IF ON OR NEAR BELEWS LAKE...GET AWAY FROM THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3628 8008 3629 8009 3630 7994 3625 7995
3626 7996 3626 8004
TIME...MOT...LOC 2119Z 317DEG 26KT 3623 8000
HAIL...1.75IN
WIND...60MPH
$$
PW846
WWUS51 KRNK 282126
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
526 PM EDT THU APR 28 2016
NCC157-169-282136-
/O.EXP.KRNK.SV.W.0024.000000T0000Z-160428T2130Z/
STOKES NC-ROCKINGHAM NC-
526 PM EDT THU APR 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHEASTERN STOKES AND SOUTHWESTERN ROCKINGHAM COUNTIES WILL EXPIRE
AT 530 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTH CAROLINA AND VIRGINIA.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3628 8008 3629 8009 3630 7994 3625 7995
3626 7996 3626 8004
TIME...MOT...LOC 2125Z 285DEG 28KT 3623 8000
$$
PWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 4:25 PM EDT, 30 minutes earlier.
Area forecast discussion, Apr 28, 4:25 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 425 PM EDT THU APR 28 2016 .SYNOPSIS... LOW PRESSURE WILL MOVE EAST TONIGHT THROUGH FRIDAY WITH THE FRONT CROSSING THROUGH OUR AREA ON FRIDAY MORNING. ANOTHER LOW WILL MOVE ACROSS THE REGION ON SUNDAY AND MONDAY. && .NEAR TERM /THROUGH FRIDAY/... AS OF 420 PM EDT THURSDAY... SEVERE THUNDERSTORM WATCH 119 ISSUED FOR MOST OF OUR AREA UNTIL 11 PM. MAIN FOCUS THROUGH 6 PM WILL BE IN THE FOOTHILLS AND PIEDMONT OF NC INTO SOUTHSIDE VA. WEDGE OVER CHARLOTTE COURT HOUSE TO LYNCHBURG TO AMHERST SHOULD HOLD KEEPING SVR THREAT LOW. WILL HAVE TO WATCH UPSTREAM AS VORT LOBE PUSHES ACROSS LATER THIS AFTERNOON/EVENING TO ENHANCE STORMS UPSTREAM OVER WV. PREVIOUS AFTERNOON DISCUSSION... FORECAST ISSUE THIS AFTERNOON WILL BE COVERAGE OF SHOWERS AND STORMS. WEDGE HAS HELD ALL DAY FROM CHARLOTTE COUNTY NORTHWEST TO BEDFORD/AMHERST. VIS SAT LOOP SHOWS MINOR EROSION OF THE WEDGE AND WITH 1018 MB HIGH OVER SRN PA WILL SEE LITTLE NE MOVEMENT OF THE EROSION. CONVECTION OVER THE ALLEGHANYS WILL WORK EWD INTO THE WEDGE BUT ONLY ELEVATED CONVECTION EXPECTED...SO SVR THREAT ALMOST NIL FOR LYH TODAY. FURTHER SOUTHWEST SUNSHINE MOST OF THE DAY HAS ALLOWED MUCAPES TO EXCEED 2000 J/KG FROM THE NC PIEDMONT AND FOOTHILLS...NORTHWEST TO THE SRN BLUE RIDGE OF VA. THIS SEEMS TO BE THE AREA TO WATCH CONCERNING SVR THREAT. EFFECTIVE SHEAR IS 40-45KTS IN THIS AREA. UPPER FLOW IS MAINLY WEST-EAST...AND FAIRLY QUICK. THIS COULD BE A LIMITING FACTOR ON SOME VERTICAL DEVELOPMENT ESPECIALLY IN CLUSTERS...AS SHEAR MAY TEAR INTO THE TCU. ANY CELLS THAT CAN OVERCOME THIS WILL BE CAPABLE OF GETTING SEVERE WITH DAMAGING WINDS AND HAIL. LOW PRESSURE SITUATED FROM INDIANA TO THE NC MTNS WILL BE MOVING SLOWLY EAST TO THE PIEDMONT BY MIDNIGHT. THIS WILL KEEP THE CONVERGENCE ZONE AS SUCH IN OUR CWA FOR A FEW HOURS...SO LOOKING AT HIGH CHANCE POPS ESPECIALLY IN THE BLUE RIDGE AND POINTS EAST THROUGH EARLY EVENING. HOWEVER...BETTER SUPPORT STARTS TO LIFT NORTHEAST DURING THIS TIME...AS DRY SLOT WORKS IN FROM THE SOUTHWEST. SHOULD SEE THINGS CLEAR AND DRY OUT LATE TONIGHT...EXCEPT EAST OF THE BLUE RIDGE WHERE SOME LINGERING LOW LVL MOISTURE REMAINS. SHOULD SEE SOME GOOD SUBSIDENCE BEHIND SYSTEM FRIDAY WITH MOSTLY SUNNY SKIES BY AFTERNOON...AFTER SOME MORNING LOW CLOUDS EAST. HIGHS WILL RANGE FROM THE LOWER 80S SOUTHSIDE VA INTO NC PIEDMONT...TO MID TO UPPER 70S ELSEWHERE...WITH SOME 60S POSSIBLE INTO THE BLUE RIDGE AND EAST TO BUCKINGHAM IF IT DOES NOT CLEAR OUT. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... AS OF 324 PM EDT THURSDAY... THE UNSETTLED WEATHER WILL CONTINUE FOR THE END OF THE MONTH INTO EARLY MAY. HIGH PRESSURE OVER CENTRAL CANADA WILL BUILD SOUTH DOWN INTO THE EASTERN UNITED STATES AND WEDGE DOWN THE EASTERN SEABOARD. THIS WILL RESULT IN COOLER WEATHER WITH SLIGHT CHANCE OF LIGHT RAIN AND DRIZZLE TO THE AREA FRIDAY NIGHT INTO SATURDAY. LOW TEMPERATURES FRIDAY NIGHT WILL RANGE FROM THE MID 40S IN THE NORTHWEST MOUNTAINS TO THE MID 50S IN THE PIEDMONT. THE FRONTAL BOUNDARY WILL LIFT NORTH ON SATURDAY AS A WARM FRONT...WITH SCATTERED SHOWERS AND A FEW DIURNAL THUNDERSTORMS MAINLY IN THE WESTERN MOUNTAINS. HIGH TEMPERATURES ON SATURDAY WILL VARY FROM AROUND 60 DEGREES IN THE NORTH TO THE LOWER 70S IN THE SOUTH. ISENTROPIC LIFT OVER THE HIGH PRESSURE WEDGE WILL BRING WIDESPREAD PRECIPITATION TO THE REGION SATURDAY NIGHT. LOW TEMPERATURES SATURDAY NIGHT WILL GENERALLY BE IN THE LOWER 50S TO NEAR 60 DEGREES. SEVERAL WAVES OF LOW PRESSURE WILL LIFT NORTHEAST ALONG THE FRONTAL BOUNDARY PRODUCING ROUNDS OF SHOWERS AND EMBEDDED THUNDERSTORMS. HIGH TEMPERATURES SUNDAY WILL WARM INTO THE MID 60S IN THE WEST TO THE MID 70S IN THE EAST. CLOUDS AND SHOWERS WILL LINGER SUNDAY NIGHT AS LOW PRESSURE PUSHES OFF THE EAST. THE GFS AND ECMWF ARE SHOWING SOME DRIER AIR IN THE MIDDLE BETWEEN THE MAIN AREA OF RAIN AND SHOWERS ASSOCIATED WITH SHORTWAVE IN THE WESTERN MOUNTAINS. LOW TEMPERATURES SUNDAY NIGHT INTO MONDAY MORNING WILL DROP INTO THE LOWER 50S IN THE MOUNTAINS TO AROUND 60 DEGREES IN THE PIEDMONT. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 324 PM EDT THURSDAY... LOW PRESSURE LOCATED OVER NORTHERN WEST VIRGINIA WITH A TRAILING COLD FRONT IN THE MOUNTAINS MONDAY MORNING WILL TRAVEL EAST MONDAY AFTERNOON INTO MONDAY NIGHT. THE COMBINATION OF A SHORTWAVE...WARM MOIST AIR AND ISENTROPIC LIFT WILL KEEP A CHANCE FOR RAIN AND LOW CLOUDS IN THE REGION MONDAY MORNING. THEN...A STRONG NORTHERN STREAM TROUGH WILL ERODE THE WEDGE AND KICK THE RAIN EAST AND OFF SHORE MONDAY AFTERNOON. THE EROSION OF THE WEDGE IS ALWAYS A FORECAST CHALLENGE AND MAY BE SLOWER THAN EXPECTED ON MODELS. IF WEDGES ERODES AS FORECASTED HIGHS ON MONDAY WILL BE WARMER THAN SUNDAY WITH READINGS FROM NEAR 60 DEGREES IN THE NORTHWEST MOUNTAINS TO THE MID AND UPPER 70S IN THE PIEDMONT. DRIER AIR PUSHES IN MONDAY NIGHT INTO TUESDAY. LOW TEMPERATURES MONDAY NIGHT WILL DROP INTO THE MID 40S IN THE MOUNTAINS TO THE LOWER 50S IN THE PIEDMONT. A WAVY FRONTAL BOUNDARY STALL TO OUR SOUTH ON TUESDAY INTO TUESDAY NIGHT. HIGH TEMPERATURES WILL VARY FROM THE UPPER 50S IN THE MOUNTAINS TO THE LOWER 70S IN THE PIEDMONT. LEANED TOWARDS GFS WITH HIGH PRESSURE BUILDING IN FROM THE NORTH TUESDAY NIGHT...AND DRIER AIR OVER THE WET ECMWF. LOW TEMPERATURES TUESDAY NIGHT WILL DROP INTO THE MID 40S IN THE WEST TO THE LOWER 50S IN THE EAST. HARD TO JUDGE HOW FAR NORTH MOISTURE ADVECTED WITH A DISTURBANCE THAT MOVES ACROSS THE SOUTHEASTERN STATES MIDWEEK INTO THURSDAY. FOLLOWED THE SUPERBLEND WITH COOLING TREND AND ISOLATED TO SCATTERED SHOWERS WEDNESDAY INTO THURSDAY. && .AVIATION /21Z THURSDAY THROUGH TUESDAY/... AS OF 135 PM EDT THURSDAY... LOW CLOUDS WITH WEDGE FROM DAN/LYH SHOULD LIFT TO VFR CIGS BY 21Z AT DAN...BUT NOT CONFIDENT LYH WILL...SO KEPT THEM MVFR THEN IFR AFTER 00Z THIS EVENING. SHRA/TSRA COVERAGE WILL BE MAINLY SCATTERED...SO NOT PUTTING PREDOMINANT IN THE TAFS YET. LWB SEEING SOME CLOSE BY AS OF 130 PM EDT. SHOULD SEE THE FRONTAL BOUNDARY AND LOW PRESSURE SYSTEM MOVE WEST TO EAST THIS EVENING. THE THREAT OF SHOWERS WILL SUBSIDE BY LATE EVENING...THEN CONCERN SHIFTS BACK TO LOW CIGS AND/OR FOG. WEDGE MAY HANG THRU FRIDAY MORNING AT LYH/DAN...SO EXPECT AT LEAST IFR TO LOW END MVFR CIGS HERE TONIGHT INTO FRIDAY MORNING. FOG WILL BE LIMITED BUT SHOULD STAY BETWEEN 3-6SM. FURTHER WEST THE SFC FLOW WILL BECOME MORE SW TO TO NW AND THINK ROA/BCB WILL BE MAINLY VFR THOUGH SOME MVFR FOG POSSIBLE. BLF SHOULD BE DRY ENOUGH TO KEEP TO VFR CONDITIONS BUT THINK LWB WILL SEE FOG AND/OR LOW CLOUDS SO LEANED TOWARD IFR CIGS FOR NOW. CONFIDENCE IS FAIRLY LOW IN PLACEMENT OF STORMS THIS AFTERNOON AND CIGS/VSBYS OVERNIGHT....BUT MEDIUM OTHERWISE. EXTENDED AVIATION DISCUSSION... BY FRIDAY AFTERNOON...DRIER AIR AND VFR RETURN AND CONTINUE INTO SATURDAY. MORE WIDESPREAD SHOWERS WITH MVFR INCLUDING LOCALLY IFR CONDITIONS RETURN LATE SATURDAY NIGHT AND PERSIST INTO MONDAY AS LOW PRESSURE TRACKS UP THE RESIDUAL STALLED FRONT RESULTING IN WIDESPREAD RAINFALL...AND SUB VFR CONDITIONS. FRONT WILL BE SOUTHEAST OF US TUESDAY SO MAY SEE VFR AGAIN. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS/WP NEAR TERM...WP SHORT TERM...KK LONG TERM...KK AVIATION...AMS/JH/WP
Hazardous weather outlook, Apr 28, 12:45 PM EDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1245 PM EDT THU APR 28 2016 NCZ001>006-018>020-VAZ007-009>020-032-033-043-044-WVZ042>044-507-508- 291645- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-PATRICK-FRANKLIN-HENRY- PITTSYLVANIA-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER- WESTERN GREENBRIER- 1245 PM EDT THU APR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS FORMING THIS AFTERNOON MAY PRODUCE LOCALLY DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ022-023-034-045-058-059-291645- ROANOKE-BOTETOURT-BEDFORD-CAMPBELL-HALIFAX-CHARLOTTE- 1245 PM EDT THU APR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STORMS THIS AFTERNOON MAY PRODUCE LOCALLY DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ024-035-046-047-291645- ROCKBRIDGE-AMHERST-APPOMATTOX-BUCKINGHAM- 1245 PM EDT THU APR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 28, 3:48 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
348 PM EDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL 1 NE FRANCISCO 36.51N 80.35W
04/28/2016 E0.50 INCH STOKES NC FIRE DEPT/RESCUE
&&
JRUCKMANLocal storm report, Apr 28, 4:19 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
419 PM EDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL 1 NW PILOT MOUNTAIN 36.40N 80.49W
04/28/2016 E0.50 INCH SURRY NC TRAINED SPOTTER
ON RTE. 52 NEAR PILOT MOUNTIAN.
&&
JRUCKMANLocal storm report, Apr 28, 4:27 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
427 PM EDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 2 NNW CHATHAM 36.84N 79.41W
04/28/2016 E1.00 INCH PITTSYLVANIA VA TRAINED SPOTTER
NICKLE TO QUARTER SIZED HAIL.
&&
JRUCKMANLocal storm report, Apr 28, 4:35 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
435 PM EDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM HAIL NNW LAWSONVILLE 36.49N 80.25W
04/28/2016 E1.75 INCH STOKES NC PUBLIC
HAIL LASTED FROM 326 PM UNTIL 336 PM.
&&
WHPLocal storm report, Apr 28, 4:48 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
448 PM EDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL CHATHAM 36.82N 79.40W
04/28/2016 E1.50 INCH PITTSYLVANIA VA PUBLIC
&&
WHPLocal storm report, Apr 28, 4:50 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
450 PM EDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HAIL 1 W CAPELLA 36.37N 80.33W
04/28/2016 E1.75 INCH STOKES NC TRAINED SPOTTER
HAIL THE SIZE OF GOLF BALLS AS WELL AS SMALL LIMBS
BROKEN.
&&
SKThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:20 PM EDT | Special Weather Statement | RNK | Ashe | 55 min |
| Apr 27, 8:51 PM EDT | Special Weather Statement | RNK | Alleghany, Ashe | 54 min |
| Apr 28, 3:06 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry | 54 min |
| Apr 28, 3:42 PM EDT | Special Weather Statement | RNK | Stokes, Surry | 48 min |
| Apr 28, 3:44 PM EDT | Special Weather Statement | RNK | Wilkes | 61 min |
| Apr 28, 3:58 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham, Stokes | 77 min |
| Apr 28, 4:13 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry | 62 min |
| Apr 28, 5:12 PM EDT | Special Weather Statement | RNK | Caswell | 33 min |
| Apr 28, 5:16 PM EDT | Special Weather Statement | RNK | Rockingham | 59 min |
| Apr 28, 6:49 PM EDT | Special Weather Statement | RNK | Caswell | 56 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.